Daniele Agostini

Daniele Agostini

Junior Professor (Tenure-Track),
Eberhard Karls Universität Tübingen,
Fachbereich Mathematik,
Auf der Morgenstelle 10,
Gebäude C,
Raum C5P22,
72074 Tübingen, DE.
Tel.: +49 7071 29 76694
Email: name.surname[at]uni-tuebingen.de

Room F3 14
Inselstrasse 22,
04103 Leipzig, DE.
Tel.: +49 341 9959 680
Email: name.surname[at]mis.mpg.de

I am a Junior Professor with Tenure Track at the Department of Mathematics of the Universitä Tübingen. Before that, I was a Research Group Leader at the Max Planck Institute for Mathematics in the Sciences in Leipzig. I still keep a part-time position at the MPI-MiS.


Future events: Some past events:


In the Winter Semester 2022 I am leading:
Information about my previous and next courses can be found here.

Curriculum vitae

A copy of my CV is here.


I work in Algebraic Geometry and related areas.

One of my main interests is the classical geometry of curves and surfaces in projective space, with a particular attention to syzygies. Another focus of my research are abelian varieties, from the classical Schottky problem to computational aspects of theta functions. I am also keen on applications of algebraic geometry, in particular to statistics.

Publications and preprints

  1. D. Agostini, C. Fevola, A.-L. Sattelberger, S. Telen. Vector spaces of generalized Euler integrals. ArXiv.
  2. D. Agostini, H. Markwig, C. Nollau, V. Schleis, J. Sendra-Arranz, B. Sturmfels. Recovery of plane curves from branch points. ArXiv.
  3. D. Agostini, T. O. Çelik, J. B. Little. On algebraic theta divisors and rational solutions of the KP equation. ArXiv.
  4. D. Agostini. The Martens-Mumford Theorem and the Green-Lazarsfeld Secant Conjecture. ArXiv.

  5. D. Agostini, T. Brysiewicz, C. Fevola, L. Kühne, B. Sturmfels, S. Telen. Likelihood degenerations. Advances in Mathematics (to appear) ArXiv.
  6. D. Agostini, I. Barros, K.-W. Lai. On the irrationality of moduli spaces of K3 surfaces. Transactions of the American Mathematical Society (to appear). ArXiv.
  7. D. Agostini, T. O. Çelik, D. Eken Numerical reconstruction of curves from their Jacobians. Proceedings of the 18th Conference on Arithmetic, Geometry, Cryptography, and Coding Theory, Contemporary Mathematics (2021). ArXiv.
  8. D. Agostini, C. Fevola, Y Mandelshtam, B. Sturmfels. KP solitons from tropical limits. Journal of Symbolic Computation, Special Issue for MEGA 2021, vol. 114 (2023) 282-301. ArXiv.
  9. D. Agostini, T. O. Çelik, B. Sturmfels The Dubrovin threefold of an algebraic curve. Nonlinearity, vol. 34 (2021) 3783–3812. ArXiv.
  10. D. Agostini, I. Barros. Pencils on surfaces with normal crossings and the Kodaira dimension of \( \mathcal{M}_{g,n} \). Forum of Mathematics, SIGMA, vol. 9 (2021) 1-22. ArXiv. Auxiliary Macaulay2 code .
  11. D. Agostini, L. Chua. Computing Theta Functions with Julia. Journal of Software for Algebra and Geometry, vol. 11 (2021), 41-51. ArXiv.
  12. D. Agostini. Asymptotic syzygies and higher order embeddings. IMRN (2020). ArXiv.
  13. D. Agostini, T. O. Çelik, J. Struwe, B. Sturmfels Theta surfaces. Vietnam Journal of Mathematics, vol. 49 (2020), 319-347. Special issue for Jürgen Jost's 65th birthday. ArXiv.
  14. D. Agostini, C. Améndola, K. Ranestad. Moment identifiability of homoscedastic Gaussian mixtures. Foundations of Computational Mathematics, vol. 21, (2021) 695-724. ArXiv.
  15. D. Agostini, L. Chua. On the Schottky problem for genus five Jacobians with a vanishing theta null. Annali della Scuola Normale Superiore di Pisa, Classe di Scienze, vol. 22 (2021), 333-350. ArXiv.
  16. D. Agostini. On the Prym map for cyclic covers of genus two curves. Journal of Pure and Applied Algebra, vol. 224 (2020). ArXiv.
  17. D. Agostini, C. Améndola Discrete Gaussian distributions via theta functions. SIAGA, vol. 3 (2019), 1-30 ArXiv.
  18. D.Agostini, A. Küronya, V. Lozovanu. Higher syzygies on surfaces with numerically trivial canonical bundle. Mathematische Zeitschrift, vol. 293 (2019), 1071-1084. ArXiv.
  19. D. Agostini. A note on homogeneous ideals of polarized abelian surfaces . Bulletin of the London Mathematical Society, vol. 49 (2017), 220-225. ArXiv.
  20. D.Agostini, D. Alberelli, F. Grande, P. Lella. The maximum likelihood degree of Fermat hypersurfaces, Journal of Algebraic Statistics, vol. 6 (2015), 108-132. ArXiv.

Other works

The design of this webpage was stolen from that of Wouter Zomervrucht.